MAUDE Adverse Event Report: ARGON MEDICAL DEVICES CLEAR 4-WAY STOPCOCK W/ MALE LUER LOCK; STOPCOCKS

ARGON MEDICAL DEVICES CLEAR 4-WAY STOPCOCK W/ MALE LUER LOCK; STOPCOCKS
Model Number 041210002A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
Reporter indicated "when drawing blood through distal port of cvc, able to obtain small amount of blood, then bubbles.When flushing blood back into catheter, leak noted at stopcock.Linens near head noted to be damp and yellow-tinged, small amount.Stopcock replaced; line drew well after with no complications.Device had been changed on aug 7, so was not yet at the 96hr mark to be replaced.Venouse gases had been drawn from line q12hr from aug 7 to present.No apparent harm noted.Patient received less than anticipated amounts of infusions running through ij, including tpn, midazolam, and hydromorphone.".
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted and no similar concerns were found.After three notifications, there have been no samples returned for review.However, based on the number of complaints against this part number and lot number, this complaint will be confirmed.Engineering conducted an investigation to address the confirmed issues of stopcock leakage.The main factor that contributed to the opportunity for the product to have a potential leak involved the machine that inserts the stopcock core into the stopcock body.This machine could drift over time due to the vibration that comes from the feeding unit.This misalignment could cause the core to not be seated correctly inside the stopcock body and sometimes even damage the stopcock body resulting in leakage.A preventative action was initiated requiring maintenance to check the alignment of the mechanical device every production run.

Brand Name
CLEAR 4-WAY STOPCOCK W/ MALE LUER LOCK
Common Device Name
STOPCOCKS
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key20201334
Report Number0001625425-2024-01098
Device Sequence Number20537023
Product Code DTL
UDI-Device Identifier00886333201389
UDI-Public(01)00886333201389(17)271004(10)11441418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K780271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number041210002A
Device Lot Number11441418
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown